Acute Respiratory Distress Syndrome and Pneumothorax after Synthetic Cannabinoid Intoxication


AYGÜN A., Katipoglu B., Imamoglu M., Kilic M., KARAPOLAT B. S. , TÜRKYILMAZ A.

EURASIAN JOURNAL OF EMERGENCY MEDICINE, cilt.16, ss.86-87, 2017 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 16 Konu: 2
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5152/eajem.2017.00719
  • Dergi Adı: EURASIAN JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayıları: ss.86-87

Özet

Synthetic cannabinoids, whose effects are derived from CB1 and CB2 receptors in the nervous system, have come to represent a significant public health problem with the rapid increase in their use in the young and adult population. Synthetic cannabinoids are known as Spice in Europe, K2 in America, and bonsai or Jamaica in Turkey. A 25-year-old male was brought to the emergency department after being found by relatives in an unconscious state. Respiratory arrest developed, and the patient was intubated. Preliminary diagnoses of bonsai intoxication and respiratory failure were made, and the patient was transferred to our university hospital intensive care unit. Acute respiratory stress syndrome developed during monitoring. Mechanical ventilatory support was administered in the intensive care unit. Respiratory difficulty and chest pain developed one day after extubation. Chest radiography revealed pneumothorax in the left lung, and a chest tube was inserted. The patient was discharged in a healthy condition on the 11th day of hospitalization. Respiratory depression and acute pulmonary injury can develop in patients with bonsai intoxication.